MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X46MM TL15.5MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X46MM TL15.5MM; SCREW, FIXATION, BONE
Model Number 325046S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during removal of the screw, the material gradually progressively twisted and then disintegrated in the patient preventing the complete removal of the device.The doctor broke the screw as close to the bone as possible and it is distal enough not to interfere with a future total knee replacement.This resulted in a 30 minute surgical delay and there will be no need to schedule another surgery.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The recurring breakage of 4.0 mm asnis iii screws during implantation or explantation was covered by a nc opened and closed in 2013.No corrective action was deemed necessary.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3: part of the screw remains in the patient, and the remainder was discarded.
 
Event or Problem Description

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X46MM TL15.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17161252
Report Number0008031020-2023-00239
Device Sequence Number14866484
Product Code HWC
UDI-Device Identifier07613327076196
UDI-Public07613327076196
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K213199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number325046S
Device Catalogue Number325046S
Device Lot NumberC17069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexMale